[Skip to Content]
[Skip to Content Landing]
Article
February 1983

Nutrient Malabsorption in the Zollinger-Ellison Syndrome: Normalization During Long-term Cimetidine Therapy

Author Affiliations

From the Veterans Administration Medical Center and the Department of Medicine, University of Florida College of Medicine (Drs King and Toskes), Gainesville.

Arch Intern Med. 1983;143(2):349-351. doi:10.1001/archinte.1983.00350020175033
Abstract

• Nutrient malabsorption occasionally occurs in the setting of acid hypersecretion with the Zollinger-Ellison syndrome. Previous incomplete reversal of this malabsorption with therapy has probably been due to inadequate suppression of acid secretion with medical therapy or disturbances of anatomy and physiology occurring as a result of surgical therapy. A patient whose primary manifestations of this syndrome were nutrient malabsorption and diarrhea was afforded complete reversal of the malabsorption on receiving long-term cimetidine therapy. This effective medical therapy has thus demonstrated that nutrient malabsorption in the Zollinger-Ellison syndrome is due solely to the deleterious effects of acid hypersecretion.

(Arch Intern Med 1983;143:349-351)

×